MAUDE Adverse Event Report: SEE H.10 MSPHERE 10 CERE, 2MMX2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 MSPHERE 10 CERE, 2MMX2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CSP10020030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No:(b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Initial reporter information such as phone and email address are not available / reported.[conclusion]: the healthcare professional reported that during the procedure, the physician reported that strong resistance was encountered during the advancement of the 2mm x 2.5cm micrusphere 10 cerecyte coil (csp10020030 / s11413) through the prowler lpes microcatheter.The physician replaced the coil with another micrusphere 10 cerecyte coil and the procedure was successfully completed without further issue or delay.There was no report of patient injury or adverse event.Multiple attempts were made to obtain additional information and details related to the procedure, however, additional information was not available.The 2mm x 2.5cm micrusphere 10 cerecyte coil was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: the 2mm x 2.5cm micrusphere 10 cerecyte coil was received contained a pouch.The packaging label was not returned.The device was inspected; no damage was observed on the hub.The device positioning unit (dpu) core wire was inspected and was found without any damage.The green coil introducer was inspected and was noted to be fully sheathed and without damage.The embolic coil was in the introducer.The v-notch of the resheathing tool, the ball tip and the articulating joint were inspected under the microscope.All components were without any damage.The embolic coil was observed to be stretched.The embolic coil was advanced through the introducer and resistance friction was encountered when it passed through the introducer.The resistance could have been the cause of the stretched condition of the coil.A review of manufacturing documentation associated with this lot (s11413) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The issue reported in the complaint that the coil encountered strong resistance during advancement was confirmed.The embolic coil was also found stretched, likely due to applied excessive force.Devices undergo 100% in-process inspection to check for the advancement of the embolic coil as well as the condition of the coil.It is unlikely that the 2mm x 2.5cm micrusphere 10 cerecyte coil left the manufacturing facility with the embolic coil in a stretched condition.Coil damage such the stretched condition of the embolic coil noted on the returned micrusphere 10 cerecyte coil is a known potential issue associated with the use of this device.The ifu contains instructions on proper handling of the device.The resistance reported in the complaint when the coil was being advanced was confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the resistance issue could not be conclusively determined.Devices undergo in-process verification of functionality such as coil advancement.The issue would have been caught during final assembly.The cause of the stretched coil condition was also not conclusively determined, however, likely it was the result of excessively force inadvertently applied during the attempt to advance the coil during the procedure that could have contributed to the coil becoming stretched.It is also possible that clinical and procedural factors including device manipulation / interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported resistance during advancement issue and ultimately resulted in the force unknowingly applied on the coil causing it to become stretched.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the physician reported that strong resistance was encountered during the advancement of the 2mm x 2.5cm micrusphere 10 cerecyte coil (csp10020030 / s11413) through the prowler lpes microcatheter.The physician replaced the coil with another micrusphere 10 cerecyte coil and the procedure was successfully completed without further issue or delay.There was no report of patient injury or adverse event.Multiple attempts were made to obtain additional information and details related to the procedure, however, additional information was not available.

Brand Name
MSPHERE 10 CERE, 2MMX2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8165076
Report Number3008114965-2018-00839
Device Sequence Number1997165
Product Code HCG
UDI-Device Identifier00878528001003
UDI-Public00878528001003
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K0022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberCSP10020030
Device Lot NumberS11413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2018
Initial Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1